Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 7, 2009, 4:13 AM EST. It took effect at Feb 7, 2009, 3:23 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 4:13 AM EST (09:13 UTC)
- In effect from
- Feb 7, 2009, 3:23 PM EST
- Expired
- Feb 9, 2009, 3:37 AM EST
- In force
- 36 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
132 WHUS71 KBUF 070913 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 413 AM EST SAT FEB 7 2009 ...GUSTY WINDS EXPECTED ON LAKE ONTARIO LATE TODAY THROUGH SUNDAY NIGHT... .THE PRESSURE GRADIENT BETWEEN LOW PRESSURE TRACKING EAST ACROSS QUEBEC PROVINCE AND HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL PRODUCE WINDS STRONG ENOUGH TO GENERATE SMALL CRAFT ADVISORY CONDITIONS ON THE LAKE. LOZ042>044-071715- /O.NEW.KBUF.SC.Y.0013.090207T2300Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 413 AM EST SAT FEB 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY...THEN SHIFT TO THE WEST TONIGHT. WESTERLY WINDS WILL GUST UP TO 30 KNOTS SUNDAY BEFORE DIMINISHING SLOWLY SUNDAY NIGHT. THESE WINDS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON THE LAKE LATER TODAY THROUGH MOST OF SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJP
6 follow-up statements
597 WHUS71 KBUF 071459 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 959 AM EST SAT FEB 7 2009 ...GUSTY WINDS EXPECTED ON LAKE ONTARIO LATE TODAY THROUGH SUNDAY NIGHT... .THE PRESSURE GRADIENT BETWEEN LOW PRESSURE TRACKING EAST ACROSS QUEBEC PROVINCE AND HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL PRODUCE WINDS STRONG ENOUGH TO GENERATE SMALL CRAFT ADVISORY CONDITIONS ON THE LAKE. LOZ042>044-072300- /O.CON.KBUF.SC.Y.0013.090207T2300Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 959 AM EST SAT FEB 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER TODAY... THEN SHIFT TO THE WEST TONIGHT. WESTERLY WINDS WILL GUST UP TO 30 KNOTS SUNDAY BEFORE DIMINISHING SLOWLY SUNDAY NIGHT. THESE WINDS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON THE LAKE LATER TODAY THROUGH MOST OF SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
713 WHUS71 KBUF 072032 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EST SAT FEB 7 2009 ...GUSTY WINDS EXPECTED ON LAKE ONTARIO THROUGH SUNDAY NIGHT... .THE PRESSURE GRADIENT BETWEEN LOW PRESSURE TRACKING EAST ACROSS QUEBEC PROVINCE AND HIGH PRESSURE ANCHORED OFF THE EAST COAST WILL PRODUCE GUSTY SOUTHWEST WINDS THIS EVENING ON LAKE ONTARIO. A SHARP COLD FRONT TRAILING THE LOW WILL CROSS LAKE ONTARIO LATE TONIGHT AND SHIFT THE WINDS TO THE WEST AND NORTHWEST. THE GUSTY WINDS WILL CONTINUE THROUGH SUNDAY EVENING BEFORE DIMINISHING BY MONDAY MORNING. LOZ045-080445- /O.EXB.KBUF.SC.Y.0013.090207T2032Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 332 PM EST SAT FEB 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. SOUTH WINDS WILL BECOME SOUTHWEST AND INCREASE INTO THE 15 TO 25 KNOT RANGE THIS EVENING. WINDS WILL BECOME WEST SUNDAY MORNING AND INCREASE FURTHER TO 30 KNOTS. A FEW ISOLATED GUSTS MAY APPROACH GALE FORCE DURING THE DAY SUNDAY. WINDS WILL SLOWLY DIMINISH SUNDAY NIGHT WITH CONDITIONS DIMINISHING BELOW SMALL CRAFT ADVISORY CRITERIA. THE LAKE IS MOSTLY ICE COVERED FROM STONY POINT AND GALLOO ISLAND NORTH TO THE THOUSAND ISLANDS. MOST OF THE WAVE ACTION WILL THEREFORE BE FOUND FROM STONY POINT SOUTH INTO MEXICO BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-080445- /O.EXT.KBUF.SC.Y.0013.090207T2023Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 332 PM EST SAT FEB 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THIS EVENING. THE STRONGEST WINDS WILL BE FROM HAMLIN BEACH WEST WHERE GUSTS WILL BE AROUND 30 KNOTS THROUGH THIS EVENING. WINDS WILL SHIFT TO THE WEST LATE TONIGHT AND SUNDAY AND INCREASE TO 30 KNOTS. A FEW ISOLATED GUSTS MAY APPROACH GALE FORCE DURING THE DAY SUNDAY. WINDS WILL SLOWLY DIMINISH SUNDAY NIGHT WITH CONDITIONS DIMINISHING BELOW SMALL CRAFT ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
161 WHUS71 KBUF 080904 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 404 AM EST SUN FEB 8 2009 ...GUSTY WINDS EXPECTED ON LAKE ONTARIO THROUGH SUNDAY NIGHT... .A COLD FRONT WILL DROP SOUTH ACROSS LAKE ONTARIO EARLY THIS MORNING. GUSTY WEST TO NORTHWEST BEHIND THE FRONT WILL CONTINUE THROUGH THIS EVENING...THEN DIMINISH BY MONDAY MORNING. LOZ042>045-081715- /O.CON.KBUF.SC.Y.0013.000000T0000Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 404 AM EST SUN FEB 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE TO PRODUCE SMALL CRAFT ADVISORY ON THE LAKE TODAY. WINDS WILL SLOWLY DIMINISH TONIGHT WITH CONDITIONS DIMINISHING BELOW SMALL CRAFT ADVISORY CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
746 WHUS71 KBUF 082023 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EST SUN FEB 8 2009 ...GUSTY WINDS EXPECTED ON LAKE ONTARIO THROUGH TONIGHT... .GUSTY WEST TO NORTHWEST BEHIND A COLD FRONT WILL CONTINUE THROUGH THIS EVENING...THEN SLOWLY DIMINISH BY MONDAY MORNING. LOZ042>045-090430- /O.CON.KBUF.SC.Y.0013.000000T0000Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 323 PM EST SUN FEB 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE TO PRODUCE SMALL CRAFT ADVISORY ON LAKE ONTARIO THROUGH THIS EVENING. WINDS WILL SLOWLY DIMINISH TONIGHT WITH CONDITIONS DIMINISHING BELOW SMALL CRAFT ADVISORY CRITERIA BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
288 WHUS71 KBUF 090306 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EST SUN FEB 8 2009 LOZ042>045-090900- /O.CON.KBUF.SC.Y.0013.000000T0000Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1006 PM EST SUN FEB 8 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
609 WHUS71 KBUF 090837 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 337 AM EST MON FEB 9 2009 LOZ042>045-090945- /O.CAN.KBUF.SC.Y.0013.000000T0000Z-090209T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 337 AM EST MON FEB 9 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED EARLY THIS MORNING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:54 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 7, 3:54 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EST SAT FEB 7 2009
.SYNOPSIS...
A SOUTHWEST FLOW OF MILDER AIR WILL BRING WESTERN AND CENTRAL NEW
YORK OUR WARMEST DAY OF THE YEAR TODAY ALTHOUGH IT WILL BE BREEZY
WITH PLENTY OF CLOUD. A COLD FRONT WILL CROSS THE AREA LATE TONIGHT
AND BRING TEMPERATURES BACK CLOSER TO NORMAL FOR SUNDAY AND MONDAY.
A MAJOR WARM UP IS EXPECTED TUESDAY AND WEDNESDAY AS LOW PRESSURE
PASSES BY JUST TO OUR NORTH WITH ASSOCIATED SHOWERS AND POTENTIAL
HYDROLOGICAL PROBLEMS FROM SNOWPACK RUNOFF.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE CENTERED OFF THE ATLANTIC COAST WILL BRING A SOUTHERLY
FLOW OF NOTICEABLY MILDER AIR INTO OUR CWA TODAY. SOUTHERLY
DOWNSLOPE WINDS HAVE ALREADY BOOSTED TEMPERATURES INTO THE MID 30S
TO ABOUT 40 ALONG THE LAKE ERIE SHORE EARLY THIS MORNING...WHILE
INLAND VALLEY LOCATIONS ARE STILL SEEING READINGS IN THE SINGLE
DIGITS...A TESTIMONY OF THE AMAZING INFLUENCE FROM LOCAL EFFECTS.
TEMPERATURES ACROSS THE REST OF THE AREA ARE GENERALLY RANGING
THROUGH THE TEENS AND 20S...WITH A FEW LOW SINGLE DIGIT READINGS
BEING REPORTED EAST OF LAKE ONTARIO.
AS THE SOUTHERLY FLOW BECOMES BETTER ESTABLISHED ACROSS THE ENTIRE
AREA LATER THIS MORNING AND DURING THE AFTERNOON...TEMPERATURES
SHOULD HAVE NO PROBLEMS WARMING INTO THE 40S. READINGS COULD EVEN
APPROACH 50 DEGREES ACROSS PARTS OF THE GENESEE VALLEY IF WE CAN GET
ENOUGH SUNSHINE.
DETERMINING CLOUD COVER IS A SOMEWHAT OF A CHALLENGE FOR TODAY.
SKIES ARE MAINLY CLEAR EARLY THIS MORNING..BUT THE 11U-39U SATELLITE
IMAGE IS SHOWING AN EXPANDING STATUS DECK FORMING ACROSS THE MIDWEST
AND CENTRAL GREAT LAKES. THESE CLOUDS SEEM TO FORMING ALONG THE NOSE
OF THE 50 TO 60 KNOT LOW LEVEL JET THAT IS HEADING TOWARD THE
CENTRAL GREAT LAKES. AS THIS JET TRACKS EAST ACROSS NEW YORK STATE
LATER THIS MORNING AND DURING THE AFTERNOON...EXPECT THE LOWER
CLOUDS TO SPREAD EAST ACROSS OUR AREA. IF THE CLOUDS TO NOT BECOME
AS EXTENSIVE AS INDICATED BY MODEL SOUNDINGS...AREA TEMPERATURES
WILL GET EVEN WARMER THAN READINGS SUGGESTED BY MOS GUIDANCE.
CURRENT UPSTREAM OBSERVATIONS AND RADAR MOSAICS OVER THE MIDWEST DO
NOT SHOW ANY SENSIBLE WEATHER FORMING ALONG THE LOW LEVEL JET OR IN
THE VICINITY OF THE UPPER MIDWEST LOW. AS THE LOW TRACKS JUST SOUTH
OF JAMES THIS AFTERNOON...THE BEST LOW LEVEL MOISTURE CONVERGENCE
WILL STAY MAINLY NORTH OF OUR AREA. THE BEST UPPER LEVEL SUPPORT
WILL ALSO LIFT NORTH INTO SOUTHERN ONTARIO. BASED ON THESE
TRENDS...WILL NOT MENTION ANY PCPN ACROSS OUR AREA TODAY...ALTHOUGH
SOME LIGHT DRIZZLE CANNOT BE RULED OUT LATER IN THE DAY IF THE
STRATUS DECK DOES BECOME ESTABLISHED.
TONIGHT...THE AFOREMENTIONED LOW WILL TRACK EAST ACROSS SOUTHERN
QUEBEC AND DRAG A COLD FRONT ACROSS NEW YORK STATE. THE FRONT WILL
LIFT THE ABUNDANT LOW LEVEL MOISTURE THAT WILL BE IN PLACE AND
GENERATE A FEW RAIN SHOWERS. ADDITIONAL LIFT WILL BE GENERATED BY A
100 KNOT UPPER LEVEL JET STREAK THAT IS FORECAST TO ADVANCE ACROSS
NEW YORK STATE. THE BOUNDARY LAYER TEMPERATURES WILL BE MILD ENOUGH
FOR RAIN TO BE THE DOMINANT PCPN TYPE FOR MOST OF THE NIGHT. AS
TEMPERATURES ALOFT COOL TO ABOUT -5C TOWARD DAYBREAK...A MIX OF RAIN
AND SNOW IS POSSIBLE.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
THE PERIOD WILL START WITH A CONTINUATION OF THE MODERATELY STRONG
COLD AIR ADVECTION FOLLOWING THE COLD FRONTAL PASSAGE. THE COLUMN
WILL COOL SUFFICIENTLY TO CHANGE ANY REMAINING PRECIP TO ALL SNOW BY
18Z. NOT MUCH MOISTURE LEFT BEHIND THE COLD FRONT...SO ONLY EXPECT
SCATTERED LIGHT SNOW SHOWERS WITH MINIMAL ACCUMULATION. THE AIRMASS
WILL BECOME MARGINALLY SUPPORTIVE OF SOME LIMITED LAKE EFFECT SNOW
SHOWERS SOUTHEAST OF LAKE ONTARIO BY AFTERNOON...BUT SHORT
FETCH...LIMITED LAKE INDUCED THERMODYNAMICS...AND RATHER STRONG
BOUNDARY LAYER WINDS SHOULD KEEP ANY ACCUMS VERY MINOR. MOST LIKELY
PLACEMENT FOR THIS WOULD BE ALONG THE SOUTHEAST SHORE FROM ROCHESTER
TO OSWEGO. WILL UP POPS INTO THE LIKELY RANGE INTO THE AFTERNOON FOR
THIS AREA...GRADUALLY LOWERING OVERNIGHT. IT WILL BECOME QUITE GUSTY
WITHIN THE COLD AIR ADVECTION REGIME...WITH GUSTS INTO THE 35-40 MPH
RANGE. WILL
A SURFACE HIGH WILL BUILD ACROSS THE LOWER GREAT LAKES SUNDAY NIGHT
INTO MONDAY. ANY LINGERING LIGHT LAKE EFFECT SNOW SHOWERS SOUTHEAST
OF LAKE ONTARIO WILL END BY MID TO LATE EVENING AS THE RIDGE BUILDS
OVERHEAD. OTHERWISE EXPECT A BENIGN PERIOD WITH JUST SOME HIGH
CLOUDINESS MONDAY MORNING AND MIDDAY. WARM ADVECTION WILL BE
UNDERWAY AGAIN BY MONDAY AFTERNOON. THE LATEST 12Z GFS WARMS 850MB
TEMPS TO NEAR ZERO BY 00Z TUESDAY ACROSS WESTERN NY. THIS WILL
SUPPORT HIGHS BACK INTO THE MID 30S BY LATE AFTERNOON. COLD AIR WILL
HOLD TOUGH EAST OF LAKE ONTARIO WITH HIGHS ONLY IN THE UPPER 20S TO
NEAR 30.
A WEAKENING WARM/OCCLUDED FRONT WILL PASS ACROSS THE AREA TUESDAY
MORNING AND MIDDAY. CLOUDS WILL BE ON THE INCREASE MON NT BUT WILL
HOLD OFF ANY PRECIP TILL AFT 12Z TUES WITH SLOWER SOLUTIONS ON BOTH
THE 00Z GFS AND ECMWF. TEMPS WILL FALL AT FIRST MON EVENING BUT THEN
STEADY OUT AND EVEN RISE A BIT TOWARD MORNING IN WEST. LOWERED
TEMPS INTO TEENS E OF LK ONTARIO BUT MAY NEED TO GO EVEN LOWER IF
SKIES STAY CLEAR LONGER.
MOST AREAS WILL SEE SOME LIMITED QPF ON TUESDAY..PROBABLY LESS THAN
0.2 INCH...SO HELD POPS IN CHC RANGE. TEMPS ALOFT WILL BE MILD SO
SNOW IS NOT POSSIBLE. WILL PLAY IT RAIN SHOWERS BUT MAY HAVE SOME
LOCAL FREEZING RAIN IF IT STARTS EARLY ENOUGH. WE SHOULD DRY OUT
TUES PM IN WEST AND EVE IN EAST. TUES NT STAYS MILD WITH 850 MB
TEMPS OF +4C OR SO...A GOOD SCENARIO FOR INVERSION AND LOW CLOUD.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
THIS WILL BE OUR MOST ACTIVE PERIOD AND ONE OF INCREASING
HYDROLOGICAL CONCERNS...SEE HYDRO SECTION BELOW.
MEDIUM RANGE MODEL GUIDANCE CONTINUES TO BE IN REASONABLE AGREEMENT
WITH THE PAST SEVERAL RUNS IN TAKING A DEEP SURFACE LOW FROM THE
SOUTHERN PLAINS INTO THE CENTRAL GREAT LAKES WEDNESDAY NIGHT. 00Z
OPERATIONAL GFS TAKES DEEP 985MB LOW FROM MICH TO GEORGIAN BAY FROM
06Z TO 12Z THU...AND THEN ON TO SRN QUEBEC BY 18Z WHILE DEEPENING IT
FURTHER TO 979 MB. SUCH A SOLUTION WOULD KEEP MOST OF ITS HEAVY RAIN
WELL TO OUR NORTH AND WEST...BUT ALLOW TEMPS TO SOAR WED NT WELL
INTO THE 50S AND BRING SHOWER THREAT. VERY STRONG WINDS WOULD THEN
FOLLOW FOR THURS. 00Z ECMWF SHOWS A SIMILAR SCENARIO A FEW HOURS
FASTER...BUT WITH TRACK FURTHER SOUTH...FROM ABOUT CHI TO NIAGARA
TO ST LAWR VALLEY. THIS WOULD BE PROBLEMATIC WITH THE WINDS BUT
STILL PROBABLY GET MOST OF OUR AREA INTO THE WARM SECTOR WITH ONLY
SHOWERS RATHER THAN A SOAKING RAIN. EITHER WAY...SUCH TEMPS...QPF
AND WIND WOULD TAKE CARE OF MUCH IF NOT MOST OF OUR SNOWPACK IN THE
WEST IN SHORT ORDER SO AGAIN THERE IS INCREASING CONCERN. THIS WILL
BE ADDRESSED IN HWO.
FOR NOW WILL GO WITH STEADY OR SLOWLY RISING TEMPS FROM WED
AFTERNOON THROUGH THE NIGHT...INTO L50S FOR NOW...CLOSER TO MEX
GUIDANCE...WARMER THAN GMOS...AND UP POPS TO 70.
IN ANY CASE...THURS WILL BE VERY WINDY...FLAGS MAY BE NEEDED. TEMPS
ARE NOT OVERLY COLD FOR MIDWINTER FOLLOWING SUCH A SYSTEM...WITH 850
MB READINGS GRADUALLY LOWERING TO -10C OR SO BY FRI MORNING. WILL GO
WITH A TRANSITION TO WRAPAROUND RAIN SHOWERS TO SNOW SHOWERS LATER
THURS AND THURS NT BUT DOES NOT LOOK LIKE ANYTHING MAJOR IN THAT
REGARD. SEASONABLE TEMPS FRI WITH STANDARD CHC POPS SE OF LK
ONTARIO. MOSTLY DRY ELSEWHERE.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE SOUTHEAST U.S. AT 05Z WILL MOVE OFF THE COAST
SATURDAY MORNING. IT WILL MAINTAIN VFR CONDITIONS OVER THE REGION
FOR MOST OF THE OVERNIGHT HRS WITH SOME MVFR VSBYS IN FOG TOWARD
11Z-12Z FOR AREAS FROM THE GENESEE VALLEY WEST. SOME IFR VSBYS ARE
EXPECTED AT KIAG FROM ARND 11Z-14Z. INCREASING LOW LEVEL MOISTURE
AHEAD OF A WARM FRONT OVER THE OHIO VALLEY WILL SPREAD FROM SW TO NE
ACROSS THE AREA FIRST INTO WESTERN NY ARND LT MRNG AND EARLY
AFTERNOON WITH CIGS LOWERING TO THE MVFR RANGE AND THEN TO IFR BY
LATER THIS AFTERNOON AND CONTINUING THROUGH THE REST OF THE TAF
PERIOD WITH DRIZZLE/LIGHT RAIN AND FOG. THE MVFR CONDITIONS SHLD
REACH AREAS EAST OF LK ONTARIO BY 21Z AND THEN TO IFR BY 00Z.
A STRENGTHENING LLJ WILL BRING WIND SPEEDS UP TO 50-60 KTS AT 2K
ABOVE THE SFC ARND 14Z-15Z, 45-50 KTS AT KROC AND 40 KTS AT KART BY
15Z AND REMAIN THROUGH MUCH OF THE AFTERNOON.
OUTLOOK...
SUNDAY...VFR TO MVFR IN SCT RAIN/SNOW SHOWERS IN THE MRNG THEN CHC
SNOW SHWRS IN THE AFTERNOON. CHC SNOW SHWRS SE OF LK ONTARIO SUNDAY
NIGHT.
MONDAY...VFR.
TUESDAY...MVFR CHC OF FREEZING RAIN IN THE MORNING. CHC SHWRS IN THE
AFTERNOON.
WEDNESDAY...MVFR IN SCATTERED RAIN SHOWERS. CHANCE OF FREEZING RAIN
IN THE MORNING EAST OF LAKE ONTARIO.
&&
.MARINE...
A SOUTHWEST FLOW WILL INCREASE THIS AFTERNOON AND TONIGHT AS A
MODERATELY STRONG LOW MOVES THROUGH SOUTHERN ONTARIO AND QUEBEC
PROVINCE. WINDS WILL SHIFT TO THE NORTHWEST ON SUNDAY AND INCREASE
AS COLD AIR FLOODS BACK INTO THE LOWER GREAT LAKES. LATEST MODEL
GUIDANCE SUGGESTS WINDS MAY APPROACH GALE FORCE ON SUNDAY. FOR NOW
WILL HOLD WINDS TO 30 KNOTS IN THE FORECAST AND CONTINUE TO MONITOR
FUTURE MODEL TRENDS. THE WINDS WILL GRADUALLY DIMINISH SUN NT. SMALL
CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE LAKE ONTARIO NEARSHORES
FROM 6 PM THIS EVENING TO 3 AM MONDAY MORNING.
&&
.HYDROLOGY...
REGION IS LOCKED IN A SOLID CORE OF ICE AND SNOW AFTER A GOOD 5
WEEKS OF ALMOST DAILY LIGHT SNOWS AND CONSTANT SUB FREEZING
TEMPERATURES. SNOWPACK IS RUNNING NEAR TO SLIGHTLY ABOVE NORMAL FOR
MIDWINTER...BUT IS ESPECIALLY NOTABLE AFTER SEVERAL RECENT MILD
WINTERS. SNOW/WATER EQUIVALENTS ARE RUNNING GENERALLY 2 TO 4 INCHES
IN HEADWATER AREAS OF THE WESTERN RIVERS AND CREEKS...WITH SLIGHTLY
MORE AT HIGHER ELEVATIONS OF SKI COUNTRY. EAST OF LAKE ONTARIO...THE
TUG HILL HAS ANYWHERE FROM 6 TO 12 INCHES OF SWE.
THE UPCOMING SITUATION...FROM SATURDAY THROUGH TUESDAY...LOOKS
ALMOST IDEAL FOR A GRADUAL SETTLING AND THAWING OF THE
SNOWPACK...WITH THE DRAMATIC WARMUP OF SATURDAY SETTLING AND
RIPENING THE SNOWPACK...A REFREEZE ON SUNDAY INTO MONDAY...THEN
ANOTHER GRADUAL THAW TUESDAY INTO EARLY WEDNESDAY WITH A BIT OF RAIN.
RUNOFF FROM THE SNOWPACK SHOULD REALLY BEGIN TO INCREASE DURING THIS
SECOND PERIOD WITH THE EARLIEST THREAT OF ICE JAMMING LATER TUES OR
WED. OUR MAIN CONCERN WITH BE WITH THE STORM LATER WED INTO THURS
MORNING WITH AT LEAST SOME POTENTIAL OF SIGNIFICANT RAINFALL AND
WARM TEMPERATURES. THIS WOULD INCREASE THE THREAT OF ICE JAMMING ON
LOCAL CREEKS AND SOME LOCALIZED FLOODING. THE THREAT WOULD BE
GREATEST IN WESTERN AREAS AS THE NORTH COUNTRY MAY NOT GET INTO THE
WARM SECTOR AND THE EXISTING SNOWPACK IN THAT AREA WOULD INITIALLY
ABSORB ANY RAIN AND MILDER TEMPERATURES.
THE SITUATION WILL BE MONITORED AND BECOME CLEARER AS WE GET CLOSER
TO THE EVENT. IN THE MEANTIME...THE THIRD WINTER/SPRING OUTLOOK OF
THE 2008-09 SEASON WAS ISSUED FRIDAY UNDER BUFESFBUF AND IS
HIGHLIGHTED ON THE TOP NEWS OF THE DAY SECTION OF OUR
WEBSITE...WWW.WEATHER.GOV/BUF.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST MONDAY
FOR LOZ042>044.
&&
SYNOPSIS...SFM
NEAR TERM...TJP
SHORT TERM...SFM
LONG TERM...HITCHCOCK/SFM
AVIATION...HITCHCOCK/JJP/SAGE
MARINE...SFM/TJP
HYDROLOGY...SFMHazardous weather outlook, Feb 6, 8:06 AM EST, 20 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 806 AM EST FRI FEB 6 2009 NYZ001>008-010>014-019>021-085-071315- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 806 AM EST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEVELOPING LOW IS FORECAST TO MOVE OUT OF THE SOUTHERN PLAINS WEDNESDAY THEN TRACK EAST ACROSS THE LOWER GREAT LAKES ON THURSDAY. WARMER AIR AND MOISTURE SURGING AHEAD OF THIS SYSTEM MAY BRING PERIODS OF STEADY RAIN TO THE AREA WEDNESDAY NIGHT INTO THURSDAY. THIS COULD RESULT IN SOME HYDROLOGIC PROBLEMS ASSOCIATED WITH MELTING SNOW AND POSSIBLE ICE JAM FLOODING...ESPECIALLY ACROSS WESTERN NEW YORK. THE DEEPER SNOWPACK ACROSS THE NORTH COUNTRY WILL BE ABLE TO ABSORB MORE RAINFALL INITIALLY...REDUCING THE IMPACT FROM RUNOFF. INCREASING WINDS ARE ALSO POSSIBLE AS COLDER AIR FOLLOWS THIS SYSTEM THURSDAY AFTERNOON. AT THIS TIME...THERE IS STILL SOME UNCERTAINTY REGARDING THE PATH THAT THIS STORM WILL TAKE. THE POTENTIAL IMPACTS WILL BECOME CLEARER AS WE GET CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-071315- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 806 AM EST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS ARE POSSIBLE ON THURSDAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM/HITCHCOCK
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.